Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 792, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 9, 2008, 6:27 PM CST for Carroll County, Montgomery County, Mississippi. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 6:27 PM CST (00:27 UTC)
- Expired
- Dec 9, 2008, 7:15 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 124 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 6:35 PM CST | TORNADO | 3 W Kilmichael, MS | TREES DOWN AND A MOBILE HOME DAMAGED ON HENDRIX ROAD. PROBABLE TORNADO. |
| Dec 9, 6:37 PM CST | TORNADO 1 | 4 W Kilmichael, MS | JUST AFTER TOUCHING DOWN...THIS TORNADO HEAVILY DMG A MOBILE HOME ON HINDRIX RD. HALF THE ROOF AND STRUCTURE WERE DESTROYED...ALL WINDOWS WERE BLOWN OUT AS WELL AS WINDOWS TO A NEARBY CAR. ANOTHER NEARBY MOBILE HOME HAD THE SKIRTING BLOW OUT. ON LEWIS CREEK RD |
| Dec 9, 6:45 PM CST | TSTM WND DMG | Kilmichael, MS | TREES DOWN. HOUSE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 100027
SVRJAN
MSC015-097-100115-
/O.NEW.KJAN.SV.W.0792.081210T0027Z-081210T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 715 PM CST
* AT 627 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VAIDEN...OR 11 MILES SOUTH OF WINONA...AND MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF POPLAR CREEK BY 635 PM CST...
KILMICHAEL BY 640 PM CST...
LODI BY 645 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3367 8951 3363 8950 3347 8951 3346 8947
3335 8945 3331 8945 3329 8957 3329 8969
3328 8971 3336 8982 3368 8952
TIME...MOT...LOC 0027Z 218DEG 45KT 3336 8971
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 5:30 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 9, 5:30 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST TUE DEC 9 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE WEATHER ONGOING THIS
AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE CWFA LATER TONIGHT. THE COLD FRONT
WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS AND INTO NORTHWEST
LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT THE BAND OF
THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST AND
UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED IN
THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT UP
TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS
AHEAD OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND
ADVISORY CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN
EXTENDED. LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS
WITHIN THE LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED.
WIDESPREAD TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER
MOST OF THE AREA. JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A
LITTLE TOO FAST WITH THE MOVEMENT OF THE FRONT THROUGH OUR CWFA
TONIGHT BUT THE COLD FRONT SHOULD BE MOVING INTO OUR SOUTHEAST
COUNTIES BY WEDNESDAY MORNING. ALTHOUGH THE COLD FRONT WILL BE
SOUTHEAST OF OUR AREA WEDNESDAY MORNINGS MODELS STILL SHOW THE
DEVELOPMENT OF A SECOND SURFACE LOW ALONG THE COLD FRONT TO OUR
SOUTHEAST. THIS IS IN RESPONSE TO DIGGING UPPER TROUGH AND FORMING
CLOSED LOW OVER THE SOUTHERN PLAINS WEDNESDAY. THERE IS STILL
CONSIDERABLE DIFFERENCE IN THE MODELS WITH THE TRACK OF THIS LOW AND
WITH THE ASSOCIATED CHANCES OF SNOW FOR THE REGION. THE ECWMF IS
FARTHEST NORTH AND FARTHER EAST WITH THE LOW COMPARED WITH THE NAM
AND GFS. THE ACTUAL TRACK OF THE LOW WILL DETERMINE ANY
TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE TEMPERATURES ARE
STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY INTO THURSDAY. WL
NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST AND KEEP MENTION
OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE SIGNIFICANT
PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW CHANCES...A
COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS STRUGGLE TO
CLIMB OUT OF THE 30S.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 47 49 34 41 / 100 73 94 70
MERIDIAN 51 54 37 42 / 100 79 94 79
VICKSBURG 45 46 34 42 / 94 72 91 57
HATTIESBURG 53 55 38 42 / 99 94 85 50
NATCHEZ 45 47 34 42 / 98 90 97 53
GREENVILLE 41 45 33 46 / 84 45 71 45
GREENWOOD 43 45 33 45 / 94 43 73 63
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ028>033-037>039-
043>046-048>066-072>074.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-025-
034-035-040-041.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ024-026.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CAB
AVIATION: 07In the hours before
Local storm report, Dec 9, 4:57 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 S YAZOO CITY 32.83N 90.41W
12/09/2008 E1.75 INCH YAZOO MS STORM CHASER
GOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY
ON OLD HWY 49.
&&
JFAIRLYLocal storm report, Dec 9, 5:39 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSE YAZOO CITY 32.85N 90.40W
12/09/2008 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
BROADWAY.
&&
JFAIRLYLocal storm report, Dec 9, 5:41 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 1 SSE YAZOO CITY 32.85N 90.40W
12/09/2008 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
BROADWAY.
&&
JFAIRLYLocal storm report, Dec 9, 5:49 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 3 E YAZOO CITY 32.86N 90.36W
12/09/2008 YAZOO MS STORM CHASER
STORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST
OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING
OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS
DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER
EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY.
&&
JFAIRLYLocal storm report, Dec 9, 5:57 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TORNADO 3 SE YAZOO CITY 32.83N 90.38W
12/09/2008 YAZOO MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN
&&
AEGSpecial weather statement, Dec 9, 6:19 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 619 PM CST TUE DEC 9 2008 MSZ063>065-100050- COVINGTON MS-LAWRENCE MS-JEFFERSON DAVIS MS- 619 PM CST TUE DEC 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF CARSON AT 619 PM CST...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN JEFFERSON DAVIS...EXTREME SOUTHEASTERN LAWRENCE AND NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:05 PM CST | Tornado Warning | JAN | Yazoo | 40 min |
| Dec 9, 6:16 PM CST | Tornado Warning | JAN | Yazoo | 44 min |
| Dec 9, 6:19 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 10 hr |
| Dec 9, 6:19 PM CST | Tornado Warning | JAN | Attala, Holmes | 41 min |
| Dec 9, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| Dec 9, 6:30 PM CST | Tornado Warning | JAN | Holmes | 33 min |
| Dec 9, 6:33 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 42 min |
| Dec 9, 6:34 PM CST | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 41 min |
| Dec 9, 6:43 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Dec 9, 6:52 PM CST | Tornado Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 38 min |
| Dec 9, 6:53 PM CST | Tornado Warning | JAN | Claiborne, Warren | 52 min |
| Dec 9, 6:55 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 20 min |
| Dec 9, 7:10 PM CST | Tornado Warning | JAN | Attala, Holmes | 50 min |
| Dec 9, 7:20 PM CST | Tornado Warning | JAN | Choctaw, Webster | 40 min |
| Dec 9, 7:29 PM CST | Tornado Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 46 min |
| Dec 9, 7:30 PM CST | Tornado Warning | JAN | Attala | 45 min |
| Dec 9, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 43 min |
| Dec 9, 7:35 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Newton, Smith | 40 min |
| Dec 9, 7:43 PM CST | Tornado Warning | JAN | Covington, Jasper, Newton, Smith | 47 min |
| Dec 9, 7:52 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Dec 9, 7:55 PM CST | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 50 min |
| Dec 9, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 41 min |
| Dec 9, 8:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 68 min |
| Dec 9, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more | 44 min |
| Dec 9, 8:20 PM CST | Flash Flood Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more | 3 hr |
| Dec 9, 8:24 PM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 9, 8:24 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Winston | 51 min |
| Dec 9, 8:24 PM CST | Tornado Warning | JAN | Copiah, Hinds | 36 min |
| Dec 9, 8:36 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 46 min |
| Dec 9, 8:52 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 32 min |
| Dec 9, 8:58 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Dec 9, 9:06 PM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 39 min |
| Dec 9, 9:08 PM CST | Tornado Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee | 37 min |
| Dec 9, 9:15 PM CST | Tornado Warning | JAN | Attala, Leake, Scott | 31 min |
| Dec 9, 9:35 PM CST | Tornado Warning | JAN | Scott | 25 min |
| Dec 9, 9:40 PM CST | Tornado Warning | JAN | Neshoba, Winston | 40 min |
| Dec 9, 9:41 PM CST | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 49 min |
| Dec 9, 10:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 44 min |
| Dec 9, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 41 min |
| Dec 9, 10:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 38 min |
| Dec 9, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 45 min |
| Dec 9, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 51 min |
| Dec 9, 10:25 PM CST | Tornado Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 35 min |
| Dec 9, 10:27 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 18 min |
| Dec 9, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 48 min |
| Dec 9, 10:49 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Dec 9, 10:50 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Marion | 40 min |
| Dec 9, 10:58 PM CST | Tornado Warning | JAN | Simpson, Smith | 18 min |
| Dec 9, 10:59 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 31 min |
| Dec 9, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 11:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 66 min |
| Dec 9, 11:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Dec 9, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 43 min |
| Dec 9, 11:53 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 52 min |
| Dec 9, 11:55 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| Dec 9, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 46 min |
| Dec 10, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Marion, Smith | 25 min |
| Dec 10, 12:24 AM CST | Tornado Warning | JAN | Jasper, Smith | 21 min |
| Dec 10, 12:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 48 min |
| Dec 10, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 45 min |
| Dec 10, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 46 min |
| Dec 10, 1:03 AM CST | Tornado Warning | JAN | Jasper, Jones | 27 min |
| Dec 10, 1:19 AM CST | River Flood Warning | JAN | Carroll, Leflore | 33 hr |
| Dec 10, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| Dec 10, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Dec 10, 5:25 AM CST | Winter Storm Watch | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more | 11 hr |
| Dec 10, 4:13 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
| Dec 10, 4:24 PM CST | Winter Storm Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 23 hr |
| Dec 10, 4:24 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.